What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 4, 9:58 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 4, 9:58 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
958 PM EST Wed Dec 4 2024
.SYNOPSIS...
Strong low pressure system glides across the Great Lakes region
while dragging a cold front across the local area. Lingering
troughing will remain across Lake Erie for Thursday before high
pressure builds overhead from the west to end the week and begin
the weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
9:55 PM Update...
The Arctic front, with a broken band of showers/squalls along
it, extends from just west of Detroit to near Fort Wayne to just
north of Indianapolis, and is blasting east-southeast at 50-60
MPH. Some light rain/snow is ongoing ahead of it with no real
impacts. As the front comes in precipitation will quickly change
to snow with a quick coating to 2" possible. In addition, wind
gusts will briefly increase to up to 50 MPH with temperatures
quickly beginning to plummet into the 20s and 10s. A bit of
lightning has been observed with the frontal band upstream and
can't be ruled out in our area. The take home message for the
front is that travel may quickly go downhill as it moves through
due to a combination of a quick visibility drop, increase in
winds, and drop in temperatures leading to a flash freeze on
untreated roadways. To match up with all of the neighboring
WFOs, issued a broad SPS where we don't have headlines out to
aid in messaging these hazards. Snow Squall Warnings may be
needed if the frontal band is intense enough and largely falls
as snow as it pushes in...stay tuned.
The other major change was to upgrade Erie County PA to a
Blizzard Warning. The Blizzard Warning technically runs until 1
AM Saturday, though expect it to be converted back to a Lake
Effect Snow Warning by Thursday evening as winds subside. Short
range/hi-res guidance is insistent that a potent trough will
swing across the lake and into far Northeast OH and Northwest PA
early Thursday morning. A period of very strong lift is
expected to lead to heavy snow with this feature, with wind
gusts to 60 MPH near the lakeshore and 50 MPH inland courtesy
of a 925mb jet to 50-55kt out of the northwest. This, coupled
with a deep snow pack that did blow around some today, leads to
HIGH CONFIDENCE in extremely harsh conditions with potentially
impossible travel across Erie County beginning with the frontal
passage just after midnight and continuing through Thursday
morning. Roads have real potential to drift shut in more open
areas, and visibility will be very poor due to falling and
blowing snow. The winds may be strong enough to down trees and
cause power-outages too. There may be a brief lull in snow and
winds behind the trough, before lake effect snow with a
connection to Lake Huron gets going in the afternoon. This
connection will then continue to dump heavy snow through
Thursday night before shifting east of the area.
These conditions will affect Ashtabula and Crawford Counties to
a slightly lesser extent, and contemplated upgrading them as
well. However, the heavy snow may not last quite as long in
Ashtabula County, and in Crawford Counties the winds won't be
quite as strong (along with less of a snowpack farther south
into the county). Because of these reasons didn't go with the
blizzard for those two counties yet, but conditions will be very
close and can't rule out needing an upgrade later tonight.
Either way, a period of VERY POOR travel is likely across both
counties late tonight through Thursday morning, and should
generally be avoided. Added near-blizzard wording in the LES
Warning for those two counties and beefed up the impact wording
somewhat to convey this.
Otherwise, the forecast and reasoning laid out below is on
track. One more minor note is that any snow that does
accumulate across the rest of our area will blow around through
Thursday. Snow showers will flow off of Lake Michigan, across
Northwest Ohio and towards the Central Highlands (where upslope
will enhance them a bit) through Thursday evening. The
combination of these factors will lead to at least some impacts
to travel through the day Thursday across parts of Northwest and
North Central Ohio, with locally up to a few inches of snow not
ruled out where upslope occurs in the Central Highlands. There
are hints that this activity will flare-up during the afternoon
and evening on Thursday, which could impact the evening commute.
Previous discussion below...
Key Messages for the next 36 hours and beyond:
- A multi-hazard winter storm is entering the region this
evening with winter weather and wind hazards impacting the
local area.
- The onset of snow across the area will be quick and
significant as an Arctic front is expected to move through
the area this evening. This front will be guided into the area
with a band of heavy snow that will cross the entire area,
starting in the I-75 corridor of Northwest Ohio around 9 PM to
far Northeast Ohio and Northwest Pennsylvania after Midnight.
- This band of snow will feature quickly deteriorating
conditions, including a quick inch or two of snow, visibility
of 1/4 mile or less, and wind gusts to 50 mph. Travel could
quickly become difficult across the region. This threat may
need to be messaged further with Special Weather Statements or
perhaps Snow Squall Warnings tonight.
- Behind the Arctic front, the lake effect snow machine returns
with a broad area of the primary and secondary snow belt of
Northeast Ohio and Northwest Pennsylvania receiving warning
and advisory level accumulating snowfall. Snow will be very
dependent on where bands persist in the west to northwest
flow, higher terrain/the upslope component to the lake effect,
aid from upstream connections from other Great Lakes, and
strength of the wind of the boundary layer.
- A Lake Effect Snow Warning has been issued for Erie and
Crawford Counties in PA and Ashtabula County, Ohio from 4 PM
today to 1 AM Saturday. The remaining Lake Effect Snow Warning
and Winter Weather Advisories are valid from 4 PM today to 4
AM Friday.
- Winds will continue to be strong behind the Arctic front
tonight into Thursday, especially near the lakeshore. Winds
will allow for blowing snow, low visibility, and could damage
trees and power lines. Additionally, the gusty winds and
density of the large snowpack across far Northeast Ohio and
Northwest Pennsylvania could result in damage to structures.
- Numerous marine hazards are discussed in the below Marine
section, as a Gale Warning and Low Water Advisory have been
issued for Lake Erie.
Meteorological Discussion:
Deepening low pressure will continue to glide across the Upper Great
Lakes region as its accompanying upper trough digs across the Lower
Great Lakes region this evening and overnight. Ahead of the passage
of the trough axis, embedded shortwaves and a strong LLJ have moved
overhead the region. The LLJ, characterized by 850mb wind speeds
roughly between 50 and 55 knots has led to surface southwesterly
wind gusts between 25 and 35 MPH with isolated gusts of 40+ MPH.
Additionally, the embedded shortwaves have supplied enough upper
level support for light returns on radar this afternoon with a few
reports of light rain/snow showers reaching the surface. Anticipate
for this band of rain/snow showers to continue through the evening
ahead of the frontal passage.
The surface cold front will enter western zones late tonight with an
efficient band of snowfall developing along the cold front and
moving east across the local area overnight tonight. Given the
strong wind gusts, pre-existing snowpack, and additional quick
burst of snowfall associated with the Arctic front, can't rule out
snow squalls across portions of the forecast area during the
overnight hours. Snow squalls can produce rapid visibility drops to
a quarter mile or less with deteriorating road conditions making
travel extremely dangerous and difficult. With the initial burst of
snow, generally expecting a trace to 3 inches for most of the
region, locally higher amounts across the Snowbelt between 2-4
inches through Thursday morning.
The cold front will be out of the forecast area by Thursday morning
with mean layer flow becoming northwesterly across a relatively warm
Lake Erie. The front will usher in a much cooler airmass with 850mb
temperatures dropping to -10C to -15C by Thursday. As such, any
additional snowfall Thursday onward will be more lake effect in
nature. Lake effect snow showers will persist through the end of the
near term and into the beginning of the short term. Lake Effect Snow
Warnings for Cuyahoga, Lake, Geauga, Summit, Portage, Trumbull
remain in effect through 4 AM EST Friday with the Lake Effect Snow
Warning for Ashtabula County, Ohio and Erie and Crawford Counties in
Pennsylvania through 1 AM Saturday. Outside of the traditional
snowbelt, have Winter Weather Advisories in place for Lorain,
Medina, and Mahoning Counties through 4 AM Friday. Total snowfall
amounts from lake effect will generally range between 4-8 inches,
with locally higher amounts in excess of 12 inches where snow
bands persist and across higher terrain locations.
Northwesterly wind gusts remain elevated, especially along the Lake
Erie lakeshore, behind the passage of the cold front on Thursday.
These winds, in addition to the additional snowfall amounts and
dense snowpack, may result in blowing snow and reduced visibilities
across the Snowbelt during the Thursday morning commute.
With the passage of the Arctic front, temperatures will quickly drop
into the upper teens to lower 20s overnight tonight. Gusty winds
will lead to wind chill values dipping into the single digits to
near 0 degrees by early Thursday morning. Areawide high
temperatures on Thursday remain below freezing with overnight lows
Thursday night once again settling in the teens to low 20s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Lake effect bands should be a bit more transient Friday as flow
starts off northwesterly Friday morning before becoming more
westerly during the afternoon and southwesterly Friday night. There
may be a slight lull in snowfall rates Friday morning into the early
afternoon, but generally expect the heavier snowfall rates to occur
wherever a band with an upstream connection to Lake Huron sets up
(likely NW PA). However, an uptick in snowfall rates and coverage
will likely occur Friday afternoon and evening as a shortwave dives
southeast across the eastern basin of Lake Erie. A burst of moderate
to heavy snow will likely occur across NW PA and possibly into
extreme NE OH at some point between roughly 18Z Friday and 06Z
Saturday, but at this point flow will likely be westerly so the
majority of the snowfall may be confined to the higher terrain of NW
PA, especially Erie County. Any remaining lake effect snow should
begin to shift north and possibly over the lake as flow becomes more
southwesterly, but lake effect showers may continue well into
Saturday if flow is slower to change, especially since guidance is
hanging onto moisture over the eastern basin of the lake through
most of Saturday. Either way, snowfall rates should be on the
decline Saturday since upstream moisture will be dwindling. Dry
weather returns as high pressure builds over the region Saturday
night and 850mb moisture peters out.
In terms of additional snow accumulations Friday through Friday
night, Erie and Crawford counties in PA will likely see 5 to 8
inches with the highest amounts likely across the higher terrain of
Erie County. Several inches of snowfall are possible in the
remainder of the primary snowbelt region, but accumulations will
depend on where bands of snow set up.
Temperatures will be in the upper 20s to lower 30s Friday with wind
chills in the teens expected during the day. Expect overnight lows
in the upper teens to lower 20s. A warming trend will begin to
unfold Saturday with highs in the upper 20s to mid 30s and overnight
lows in the mid to upper 20s to near 30 degrees anticipated.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will briefly settle over the area Sunday and expect
one day of dry weather (and at least some sunshine!) before an
unsettled weather pattern once again unfolds late Sunday into next
week. On Monday, a shortwave trough/warm front will lift across the
region with PoPs increasing ahead of and especially behind the warm
front Sunday night into Monday morning. Meanwhile, a deep trough and
surface low will move east towards the region with its associated
cold front crossing the area Tuesday. There's still quite a bit to
iron out with the track/intensity of the low and the speed of the
cold front, but widespread showers are likely Monday with lake-
enhancement/effect more likely behind the cold front Tuesday into
Wednesday.
Warm air advection will allow temperatures to rise into
the 40s Sunday and upper 40s to lower 50s Monday and Tuesday so
expect rain for the majority of the event. However, there may be a
rain/snow mix or a brief transition to snow Tuesday night and
possibly Wednesday as temperatures cool into the 30s. The warmer
temperatures will result in at least some melting of the (currently
substantial) snowpack across far NE OH and NW PA and this in
combination with about an inch of rainfall between Sunday night and
Tuesday night could result in flooding concerns for both rivers and
low-lying/poor drainage areas across the snowbelt region.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
A mix of mainly MVFR and some VFR due to ceiling and visibility
restrictions as some stratus and rain/snow showers move through
the area ahead of an arctic front. This front will blast through
the area from west-east between 2-7z. A snow squall is expected
to evolve along the front, bringing vsby restrictions to IFR or
lower for generally an hour or less, along with a quick hit of
35-45kt wind gusts. Behind the front, MVFR ceilings are expected
to prevail. There will be a brief break in snow right behind the
front, before lake-enhanced snow quickly resumes into Thursday.
Main impacts at ERI, with decent impacts at CLE, CAK, and YNG
too. ERI will likely see primarily IFR with some LIFR at times.
The other three will likely see a mix of MVFR and IFR, with
brief LIFR in heavier squalls. Western terminals will likely
see off and on snow showers from a combination of moisture from
Lake Michigan and a trough moving through during the day
Thursday, bringing some MVFR to brief IFR vsby. ERI is expected
to see 6-10" of snow through the day Thursday, with 3-6"
possible at YNG, 2-5" at CLE, and 2-4" at CAK. MFD may see 1-3",
with 2" or less at FDY and TOL. Where any snow accumulates it
will be able to blow around through Thursday.
Outlook...Non-VFR likely in snow to continue at ERI through
Friday night, and possibly into Saturday. Conditions may
occasionally dip to IFR at times. Elsewhere, non-VFR ceilings
may continue into Saturday.
&&
.MARINE...
Unsettled marine conditions will continue for the next few days.
Southwest winds 15 to 30 knots have been a bit slow to increase this
afternoon, but expect west/northwest gales to develop over the lake
as a cold front crosses the area tonight. A Gale Warning remains in
effect for the zones west of The Islands through 21Z Thursday and
east of The Islands through 00Z Friday. Westerly winds will allow
water levels in the western basin to plummet to as low as 2 feet/24
inches below low water datum (the critical mark for safe navigation
is currently 2 inches above low water datum) tonight through at
least Thursday morning and a Low Water Advisory remains in effect.
Water levels may attempt to improve slightly as winds become a tiny
bit more northwesterly Thursday morning, but don't anticipate
significant improvements until winds firmly shift to the northwest
Thursday afternoon.
Northwest winds will slowly diminish to 15 to 25 knots Thursday
night and become more westerly Friday into Saturday. Portions of the
lake (primarily east of The Islands) will likely see Small Craft
Advisories through much of the weekend if not into Sunday night as
southwest winds hover at around 20 knots in the nearshore zones.
Southwest winds will diminish to 10 to 20 knots Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 4 AM EST Friday for OHZ010-020-
033.
Lake Effect Snow Warning until 4 AM EST Friday for OHZ011>013-
021>023.
Lake Effect Snow Warning until 1 AM EST Saturday for OHZ014-
089.
PA...Lake Effect Snow Warning until 1 AM EST Saturday for PAZ003.
Blizzard Warning until 1 AM EST Saturday for PAZ001-002.
MARINE...Low Water Advisory until 7 PM EST Thursday for LEZ142>144-
162>164.
Gale Warning until 4 PM EST Thursday for LEZ142-143-162-163.
Gale Warning until 7 PM EST Thursday for LEZ144>149-164>169.
&&
SYNOPSIS...Iverson
NEAR TERM...Iverson/Sullivan
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Sullivan
MARINE...MainesHazardous weather outlook, Dec 4, 9:35 PM EST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
935 PM EST Wed Dec 4 2024
OHZ014-089-PAZ003-060245-
Ashtabula Inland-Ashtabula Lakeshore-Crawford-
935 PM EST Wed Dec 4 2024
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Effect Snow Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Effect Snow Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ010-020-033-060245-
Lorain-Medina-Mahoning-
935 PM EST Wed Dec 4 2024
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ011>013-021>023-060245-
Cuyahoga-Lake-Geauga-Summit-Portage-Trumbull-
935 PM EST Wed Dec 4 2024
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST
FRIDAY...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Effect Snow Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Effect Snow Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ001-002-060245-
Northern Erie-Southern Erie-
935 PM EST Wed Dec 4 2024
...BLIZZARD WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
This Hazardous Weather Outlook is for northwest Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Blizzard Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Blizzard Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>009-017>019-027>032-036>038-047-060245-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-
935 PM EST Wed Dec 4 2024
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Tonight.
An arctic cold front will move across the area tonight, ushering in
much colder air and wind gusts potentially up to 50 mph tonight and
Thursday. Snow showers and squalls may accompany the arctic front,
which along with the gusty winds and falling temperatures, may impact
travel across the region.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Westerly wind gusts over 40 mph are expected behind the front into
Thursday. Scattered snow showers and patchy blowing snow may lead to
continued travel impacts through the day Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-145>149-165>169-060245-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
935 PM EST Wed Dec 4 2024
...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ144-164-060245-
The Islands to Vermilion OH-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
935 PM EST Wed Dec 4 2024
...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142-143-162-163-060245-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
935 PM EST Wed Dec 4 2024
...GALE WARNING IN EFFECT UNTIL 4 PM EST THURSDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 4, 5:13 PM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EST Wed Dec 4 2024
OHZ021-022-028>033-037-038-047-042345-
Holmes OH-Summit OH-Crawford OH-Portage OH-Richland OH-Stark OH-
Mahoning OH-Wayne OH-Ashland OH-Morrow OH-Knox OH-
513 PM EST Wed Dec 4 2024
...A line of snow showers will affect western Mahoning...southern
Portage...southern Richland...southern Ashland...Morrow...Stark...
southern Summit...southeastern Crawford...Wayne...Holmes and northern
Knox Counties Until 645 PM EST....
At 512 PM EST, radar indicated snow showers along a line extending
from Massillon to near Chesterville, moving east at 50 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Visibility dropping to less than one half of a mile for a brief time...
Up to 1 inch of quick snow accumulation possible...
Locations impacted include...
Akron, Canton, Mansfield, Wooster, Ashland, Mount Vernon, Mount
Gilead, Millersburg, Massillon, Barberton, Green, Alliance, North
Canton, Galion, Louisville, Orrville, Berlin, Rittman, Ontario, and
Lexington.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4036 8286 4064 8292 4065 8286 4070 8286
4070 8293 4074 8294 4112 8097 4090 8091
4090 8109 4073 8109 4072 8123 4065 8124
4066 8146 4063 8167 4051 8167
TIME...MOT...LOC 2212Z 274DEG 45KT 4079 8150 4051 8266
GriffinSpecial weather statement, Dec 4, 5:26 PM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
526 PM EST Wed Dec 4 2024
OHZ033-050000-
Mahoning OH-
526 PM EST Wed Dec 4 2024
...A line of snow showers will affect Mahoning County Until 700 PM
EST....
At 526 PM EST, radar indicated snow showers along a line extending
from 7 miles southwest of Slippery Rock to near Waynesburg, moving
east at 40 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Visibility dropping to less than three quarters of a mile...
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Alliance, Campbell,
Canfield, Sebring, Austintown, Struthers, Poland, Ellsworth, New
Middletown, Craig Beach, Lowellville, Beloit, North Jackson, Berlin
Center, Maple Ridge, and Greenford.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4099 8109 4099 8100 4113 8099 4113 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8089 4090 8092 4091 8109
TIME...MOT...LOC 2226Z 261DEG 35KT 4098 8014 4072 8128
GriffinSpecial weather statement, Dec 4, 7:45 PM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
745 PM EST Wed Dec 4 2024
OHZ003-006>009-017>019-027>032-036>038-047-050500-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-
Including the cities of Toledo, Bowling Green, Perrysburg,
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde,
Sandusky, Huron, Findlay, Tiffin, Fostoria, Norwalk, Willard,
Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield,
Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance,
Marion, Mount Gilead, Cardington, Millersburg, Killbuck,
and Mount Vernon
745 PM EST Wed Dec 4 2024
...ARCTIC FRONT TO BLAST THROUGH THE AREA TONIGHT...
An arctic front is expected to cross through the area between 9 PM
this evening and 2 AM Thursday. Along this front, a band of snow
showers and squalls along with a quick increase in wind gusts to
40 to 50 MPH is expected. Temperatures will quickly fall into the
20s and 10s behind the front.
Be prepared for sudden reductions in visibility within snow
showers and squalls along the front, with a flash freeze of
untreated roadways as temperatures fall behind the front. Wind
gusts may knock down tree limbs and cause isolated power outages.
Wind chills will bottom out between -5 and 5 degrees Thursday
morning. Occasional snow showers along with areas of blowing snow
will continue into the day Thursday.
Sullivan
Special weather statement, Dec 4, 9:49 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
949 PM EST Wed Dec 4 2024
OHZ003-006>010-017>019-027-028-036-050415-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Marion OH-Erie OH-Wood OH-
Hancock OH-Ottawa OH-Lorain OH-Sandusky OH-Lucas OH-
949 PM EST Wed Dec 4 2024
...A line of snow squalls associated with an Arctic front will affect Huron...Ottawa...Seneca...
Erie...Marion...Wyandot...Sandusky...Crawford...Wood...Hancock...
northwestern Lorain and Lucas Counties Until 1115 PM EST....
At 947 PM EST, radar indicated moderate to heavy snow squalls along a line extending
from near Ottawa Lake to 7 miles northeast of Antwerp, moving east at
60 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Visibility dropping to less than one half of a mile...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Toledo, Lorain, Elyria, Findlay, Marion, Bowling Green, Sandusky,
Tiffin, Norwalk, Fremont, Fostoria, Bucyrus, Western Vermilion,
Vermilion, Upper Sandusky, Port Clinton, Bluffton, Kelleys Island,
Avon Lake, and Perrysburg.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4172 8387 4162 8313 4174 8311 4153 8297
4151 8299 4162 8267 4160 8268 4150 8271
4145 8304 4142 8294 4152 8202 4151 8202
4099 8244 4099 8273 4049 8296 4044 8325
4050 8342 4082 8351 4082 8388
TIME...MOT...LOC 0247Z 289DEG 52KT 4182 8375 4124 8463
Griffin